I always wore cute shoes. At least I thought they were. Some people, namely my opinionated family, would heartily disagree.
But then my cute shoes started making my feet feel numb. Or so I thought. Certainly, it had to be the shoes. For confirmation of my belief, I saw my family doctor about my aggravating, tingly feet.
"Well of course I believe it could be those shoes, Jennifer. You spend too much time walking and working in those impractical, unsupportive things," my doctor said.
She went on saying, "Buy some practical shoes with some arch support and the tingling will go away I bet."
Sure enough, new shoes purchased and a few weeks later my numb feet were history.
Later, as I was wrapping up my senior year in college, back in the olden days when students wrote long-hand exams in blue books, my right hand started to feel like it was asleep.
Strange, I thought, and back to the doctor I went.
"You're just under lots of stress, studying ...
Full Question: I have been taking Topamax for three months and I am experiencing a difference in the way my food tastes, an awful metallic taste in my mouth, and painful, tingling sensations in my upper right back area and also on the bottoms of my feet. Could this be due to this medication? Have you heard of others having these difficulties? Thank your for your time. Sherry. Answer: Dear Sherry; Yes, altered taste can be a side effect of Topamax. Tingling of the extremities can also be a side effect of Topamax, but for it to be occurring in the upper back area is not typical. The tingling in your feet might be helped by asking your doctor about a potassium supplement. You do need to mention all of these side effects to your doctor. They may lessen over time. Good luck, John Claude Krusz and Teri Robert If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists . About Ask the Clinician :...
Alternative Names Nerve damage - diabetic Symptoms Symptoms often develop slowly over several years. They can vary depending on the nerves that are affected. People with diabetes may have trouble digesting food. These problems can make your diabetes harder to control. Symptoms of this problem are: Feeling full after eating only a small amount of food Heartburn and bloating Nausea, constipation, or diarrhea Swallowing problems
Throwing up food you have eaten a few hours after a meal Tingling or burning in the arms and legs may be an early sign of nerve damage. These feelings often start in your toes and feet. You may have deep pain, often in the feet and legs. Nerve damage may cause you to lose feeling in your arms and legs. Because of this you may: Not notice when you step on something sharp Not know that you have a blister or small cut Not notice when you touch something that is too hot or cold Damage to nervves in your heart and blood vessels may cause you to: Feel light-headed when you stand up (...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.